advertisement
Question
Posted by: dee | 2004/02/19

anti depressants and sex

hi
i've read the articles as i've had the loss of desire / orgasm problem since my shrink increased my dosage of Zoloft to 100mg per day 2 months ago. multiples have turned into NOTHING ! i am now going onto Efexor tomorrow and will see how that is for a month before i go back to the shrink. Is Efexor a TCA or a SSRI ?????????
thanks a mil

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

neither or both ! SSRI's work mainly and primarily on Serotonin ( though also influencing other brain chemicals ) ; TCA's nor on noradrenaline and other chemicals ; Efexor works on BOTH chemical systems. I find the efect on diminishing libido is hard to predict, one person may be severely afected on one SSRI, and not at all on another. Efexor can have this effect on some people, and not on others. So, good luck on Efexor --- you may be fine on it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Sarah | 2004/02/24

Hi Dee

I've been on Effexor for about three years. I did notice a decrease in libido, but I have still been able to achieve orgasm.
As the doc said, it can affect people in different ways. Sometimes just *worrying* about the loss of libido caused by an anti-depressant can be enough to make someone not feel like sex. I know that Serzone is supposed to have the least sexual side-effects of all the anti-depressants, however it may not be right for your condition. Hope this helps.

Reply to Sarah
Posted by: Anti orgasmic | 2004/02/20

All the best. I hope that it all works out for you.

Reply to Anti orgasmic
Posted by: dee | 2004/02/19

hi.....i have spoken to the psychiatrist about the loss of libido and thats the main reason i am going off zoloft. I have been seeing a psychologist on and off (more on) for 10 years and eventually decided to consult a reccommended psychiatrist to get the medication side sorted out libido wise. I have only seen the psychiatrist twice...we did double dose zoloft which left me feeling detached and zombie- ish....and un orgasmic....one zoloft was fine sex wise......so now we are trying the eferox...for a month.....

Reply to dee
Posted by: Anti orgasmic | 2004/02/19

Hi dee

I have been on anti-depressants for 9 years and have had varying side effects. Loss of libido being one of them. And to make matters worse, my husband is so highly sexed. Our libidos are world's apart.

I have been on efexor for the past year and guess what, it has taken maway my libido and I have become anti-orgasmic. I have also gone from having multiples to having nothing and it is frustrating me no end.

My doctor has confirmed that it is the Efexor.

And you know what, there is no natural product to counter this loss. I know that this probably not something that you wanted to hear but it is maybe something that you want to discuss with your doctor.

Reply to Anti orgasmic

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement